Doctor insights on:
Medicalert Awareness Month
Bf's online current events/political social media addiction causes intolerable financial&emotional anxiety.NOTHING I try helps@all.Should we separate?
No one can tell you: Clearly you are not content and feel unable to find a solution for changing him. I think it would be a mistake to trust any 'yes/no' answer to your '?'. It might be the way this will go, but there may be other options too. Try to find a therapist to help you think t through and perhaps provide or refer for couples Tx. Be patient as you seek a solution - it will help. ...Read more
Had an EKG about 8 months ago.Was perfect. Lately-feeling nervousnes, rapid heartbeat, suddennfear of choking, ect. They said it was panic attacks?
Quite possibly: How bad? Had it before? A panic attack = feeling scared to death. It is an abrupt onset of panic or dysphoria w/ autonomic activation (rapid heartrate, shortness of breath, nausea, sense of choking, cold sweat, etc). Try breathing slowly &/or breathing into a paper bag (in case you're hyperventilating). It usually dissipates in a few minutes but may recur. ...Read more
Can Status epilepticus be pseudo from PTSD? x19hr total loss aware No+EEG during prob to med given for seize Rpd slwng brain wvs 1rst epilepsy event
What was happening: During the status. Were you having tonic clonic movements or were you in a post ictal or other form of unconsciousness? Seizures can result from a number of medical illnesses. Temporal lobe seizures can be hard to find on an EEG but during a seizure there should be something. I am suspicious that something else may have been happening and would welcome further information . Exam and labs. ...Read more
After 2month on Depakote for cyclothymia i'm starting to have constant anxiety attackand fear of parents death:helpless child.But more myself. Help?
Psychotherapy: First, make sure you've had a thorough health evaluation with your family doctor. If all is well, know that psychotherapy with an experienced therapist may help you both understand and deal with these feelings in yourself. Medications alone usually do not work as well as combined approaches. Please ask your doctor for a therapist referral -- others in your community may know of helpful ones too. ...Read moreSee 1 more doctor answer
Drug interactions between pristiq&vyvance, not sudden but after 2-3 months. Noticed sudden weight loss (20 pounds), crying, mood swings & paranoid?
Any doctors out there who have tried sleep/activity/etc. Tracking devices and services (e.G., jawbone's up, fitbit, nike+ fuelband)? Thoughts?
I use fitbit: I've been using fitbit daily for over 2 years. During the day it shows my activity patterns, and allows me to use that feedback to modify the behavior. For example if I have not met my step goal by dinner time a postrprandial walk becomes more attractive. At night, the fitbit can provide useful information regarding quality of sleep. The web software allows for tracking of calorie intake andweight. ...Read moreSee 2 more doctor answers
I'm a free-diver with mild mvp.I experience ~30 skippedheartbeatperday doc. said over 10000 skipped heartbeat we start drugtreatment is it safetodive?
Arrhythmia type?: This is a difficult question to answer in this forum: use HealthTap Prime to convey your medical condition in more detail. Do you know the arrhythmia type caused by MVP? (Atrial fibrillation? PVCs? PACs?) Diving will increase your heart rate & the demands on the heart (due to pressure / volume changes in the lungs). Potentially, your "skipped" beats will increase - but this depends on the diagnosi ...Read more
Geriatrics md: how can nursing home refuse to share care plan with woman's child citing hipaa even before she moves in? Older nonmedical sib has poa.
HIPAA strictly: Demands that medical personnel do not discuss medical care issues with anyone but the person designated by the patient. It appears it is not you. Don't get mad at the nursing home, your beloved government came up with the rule. If they are ever found in contempt, the home is fined and potentially taken out of business. So there's that! ...Read moreSee 3 more doctor answers
Son 16yo. In Oct. He is 9 yrs. seizure free..off Depakote 7 yrs now. No seizure activity outgrew seizures. Want him to get HPV vaccine, is it safe?
I would: give it to my own kid with this history. The shot does hurt more than some, but the benefits to him and a potential spouse over his lifetime make it a good investment. I don't consider the distant seizure history a reason not to. ...Read more
Had allergic childhood asthma but now symptom free for over 10 yrs. Afraid to mention on pre employment medical declaration for regular finance job?
Read ??? carefully: It makes a difference if they ask "have you ever...?" vs "have you had in the last 5 or 10 years?" answer truthfully. And if I am not mistaken they can only do a physical post job offer, and not discriminate based on physical exam findings. Anyway asthma, should not have much bearing on an office job. ...Read more
Symptoms: distracted behavior, wrong words e.G.: caller "id" instead of call "waiting", monday not friday, history anxiety, depression...Very frightened?
First check mood: Distraction and cognition difficulties can occur with anxiety or depression. Is there a recent stressor or event that has caused your mood to change? Are you frightened that you have a form of dementia or of something else? I would recommend seeing a mental health professional for further answers. ...Read moreSee 2 more doctor answers
After brain stroke recovery in hospital suddenly ammonia 99, encephalopathy, unconcious,breathing on own, feeding thrgh tube, 3 days now , not conciou?
Elevated ammonia: will need to be brought down to below 76 (1.5 x upper limit of normal) This can be achieved with lactulose and neomycin or similar treatment. Recovery of consciousness will hopefully occur soon. Might want to check an EEG (will see what are called triphasics with hepatic encephalopathy) Also they can make sure there is no sub-clinical seizure activity. ...Read moreSee 1 more doctor answer
Simple partial seizure, 26 mos since last episode, on Keppra (levetiracetam) 250mg once a day for 26 months. What's recommended weaning schedule?
Take your time: It may or may not be safe to stop your medication at this point. I usually wait at least 3 yrs, and if totally seizure free over this time, I check an EEG, and repeat neurological exam. If all is well, would wean over about 3-4 months. But, you are taking exceptionally low dose of Keppra, (levetiracetam) which is likely sub therapeutic. Work closely with your neurologist. ...Read more
4yr girl brn at 27wks. Cp, epilepsy, shunted etc. Having seizue like episodes but extended EEG (week long) shows nothing during the events. Ideas?
Need smthg for severe panic when flying, involuntary shaking, body pain, irtnl fear. Xanex numbs body not mind. Dr. suggested Lexotanil. 20 hr flight?
Calm flight: Lexotanil is similar to Xanax but may be worth a try. Ask your doctor about Buspar (buspirone) for anxiety, short-acting. An eye mask may also help to calm and sleep. Avoid caffeine the day before until you've landed as it will keep you awake and heighten anxiety. Listen to "sleep music" or whatever soothing sounds you prefer on youtube. Distract yourself with pleasant reading and images. Hope this helps. ...Read more
The past two months: some panic attacks, depression, inability to focus, headaches, little dizziness, distantness, emotional stagnancy , hypercondriac?
I've used levothroid 17 years, post ablation; its now unobtainable. Generic gives me headaches. Synthroid (thyroxine) led to ab bloating, rapid weight gain, & hypersomnia; any idea why? What is next?
Adjust the dose: If the dose of thyroid medication is correct, all the available preparations should be about the same. The "bloating, wt gain" sounds like hypothyroidism, i.e. You were taking too little. The dose of the new preparation may be different from the dose of Levothroid you were on. Make sure you take the medication on an empty stomach, and not with hot liquids. ...Read moreSee 1 more doctor answer
Son 16 took/taking Tren extreme.Temper, not rational, erratic behavior. No respect for authority.Is this cause/dangerous? What do I do?
Call help: Erratic behavior and extreme temper can sometimes be a dangerous situation. If you are concerned about your or your son's safety you can call your local emergency response service or police. They will send someone to help determine what your son needs. ...Read more